Radiesse Improved Nasolabials but Had Unexpected Side Effects.

I have deep nasolabial folds, and after...

I have deep nasolabial folds, and after researching the various filters chose to have Radiesse injections about 18 months ago.

There was a definite esthetic improvement, which is still evident (though less so now), but there were some side effects that I found alarming at the time and would make me think twice before doing it again.

First, though I had a dental block, at one point right under one nostril the pain of the injection was severe, sharp and "hot." Afterwards, it twiched and throbbed, I guess this is the best way to describe it, but it was tolerable. However, that night I was awakened by sharp jabbing pain in the same spot, so severe it brought tears to my eyes. I would guess that the practitioner must have hit a nerve. In any event, the pain stayed with me for days, and a twitching/heightened awarenss sensation lasted for months.

On the second day the other side of my face, where I had no pain, became very hot to the touch, and I had a fever. This really scared me, more than the pain. This happened over a weekend (giving me plenty of time to obsess about what horrible thing I had done to myself), and so by the time of my follow up appointment the flushing and fever were gone, and I'm not sure the practitioner even believed me.

Another problem was that I bruised like crazy - even in the office they were suprised. The problem there is that I take anti-inflamitories and feverfew for headaches, and I didn't know, though I realize I should have known, that I needed to stop those first. Finally, the injections seem to have caused a lot of little broken capillaries to develop underneath the edges of my nostrils almost immediately.

They probably don't look as bad as the nasolabial folds, so esthetically it was a decent trade off - except they don't go away and the Radiesse does. So, although I have been pleased with the improvment in the lines, I am not sure that I would do this again and would explore other alternatives first.

I also developed the same bad effect of lost of little broken capillaries in the NL folds like you! And no they do not go away. Your doc should have told you to lay off the aspirin and any other blood-thining drug. For the capillaries I will let you know if I figure something out.
Reply
Was this review helpful? 25 others found this helpful